IDEAS home Printed from
MyIDEAS: Login to save this paper or follow this series

Problems in taxation: An optimization approach for loss offset options

  • Schanz, Sebastian
  • Schmidt, Günter
  • Dinh, Hai-Dung
  • Kersch, Mike
Registered author(s):

    We solve an optimization problem which arises in the German tax system. Here losses in some period can be tranferred to other periods reducing tax in these periods. Two variants of taxation can be applied. We formulate the problem as a mixed binary mathematical program and solve it via branch and bound using binary search. Special cases of the problem can be solved by fast polynomial algorithms.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL:
    Download Restriction: no

    Paper provided by arqus - Arbeitskreis Quantitative Steuerlehre in its series arqus Discussion Papers in Quantitative Tax Research with number 131.

    in new window

    Date of creation: 2012
    Date of revision:
    Handle: RePEc:zbw:arqudp:131
    Contact details of provider: Web page:

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Sandmo, Agnar, 1976. "Optimal taxation : An introduction to the literature," Journal of Public Economics, Elsevier, vol. 6(1-2), pages 37-54.
    2. Rosanne Altshuler & T. Scott Newlon & William Randolph, 1996. "Do Repatriation Taxes Matter? Evidence from the Tax Returns of U.S. Multinationals," Departmental Working Papers 199405, Rutgers University, Department of Economics.
    3. Desai, Mihir A. & Foley, C. Fritz & Hines, James R. Jr., 2001. "Repatriation Taxes and Dividend Distortions," National Tax Journal, National Tax Association, vol. 54(n. 4), pages 829-51, December.
    4. Altshuler, Rosanne & Grubert, Harry, 2003. "Repatriation taxes, repatriation strategies and multinational financial policy," Journal of Public Economics, Elsevier, vol. 87(1), pages 73-107, January.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:zbw:arqudp:131. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (ZBW - German National Library of Economics)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.